Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 40, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 6, 2006, 1:22 PM CST for Clarke County, Jasper County, Lauderdale County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2006, 1:22 PM CST (19:22 UTC)
- Expired
- Feb 6, 2006, 2:00 PM CST
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Clarke County, MS, Jasper County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 110 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 431 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 061924 SVRJAN MSC023-061-075-062000- /O.NEW.KJAN.SV.W.0040.060206T1922Z-060206T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 122 PM CST MON FEB 6 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI NORTHEASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI SOUTHERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF MERIDIAN * UNTIL 200 PM CST * AT 122 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR ROSE HILL...OR ABOUT 15 MILES NORTHWEST OF QUITMAN...AND MOVING NORTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF MERIDIAN BY 135 PM CST 7 MILES SOUTHEAST OF MARION BY 140 PM CST LAT...LON 3214 8911 3206 8901 3224 8845 3258 8840 $$ BANNAN
2 follow-up statements
000 WWUS54 KJAN 061935 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 134 PM CST MON FEB 6 2006 MSC061-061944- /O.CAN.KJAN.SV.W.0040.000000T0000Z-060206T2000Z/ JASPER MS- 134 PM CST MON FEB 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED... LAT...LON 3225 8890 3209 8890 3224 8845 3258 8840 $$ MSC023-075-062000- /O.CON.KJAN.SV.W.0040.000000T0000Z-060206T2000Z/ CLARKE MS-LAUDERDALE MS- 134 PM CST MON FEB 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST FOR LAUDERDALE AND CLARKE COUNTIES... AT 131 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR I-59 EXIT 142 AT SAVOY...OR ABOUT 8 MILES SOUTH OF MERIDIAN...MOVING NORTHEAST AT 60 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTHEAST OF MARION BY 140 PM CST TOOMSUBA AND 6 MILES NORTHWEST OF WHYNOT BY 145 PM CST LAT...LON 3225 8890 3209 8890 3224 8845 3258 8840 $$ CAB
000 WWUS54 KJAN 061949 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 149 PM CST MON FEB 6 2006 MSC023-061959- /O.CAN.KJAN.SV.W.0040.000000T0000Z-060206T2000Z/ CLARKE MS- 149 PM CST MON FEB 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CLARKE COUNTY IS CANCELLED... LAT...LON 3225 8882 3224 8845 3258 8840 $$ MSC075-062000- /O.CON.KJAN.SV.W.0040.000000T0000Z-060206T2000Z/ LAUDERDALE MS- 149 PM CST MON FEB 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST FOR LAUDERDALE COUNTY... AT 143 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR I-20 EXIT 160 AT RUSSELL...OR ABOUT 9 MILES SOUTHEAST OF MERIDIAN...MOVING NORTHEAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I-20 EXIT 169 US HWY 80 BY 155 PM CST LAT...LON 3225 8882 3224 8845 3258 8840 $$ CAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 8:55 AM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Feb 6, 8:55 AM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 855 AM CST MON FEB 6 2006 .DISCUSSION... UPDATED FORECAST TO TWEAK WORDING A BIT...INCREASE TEMPS CENTRAL AND SOUTH AND TO BEGIN TO DECREASE POPS FROM THE WEST A BIT. CURRENTLY AT THE SFC...LOW PRESSURE LOCATED OVER NORTHERN LA WITH A SFC TROUGH CUTTING WEST TO EAST ACROSS CENTRAL MS (JUST NORTH OF I-20 CORRIDOR) AND A WARM FRONT CUTTING SOUTHEAST ACROSS THE SW TIP OF MS. REGIONAL 88-D IMAGERY SHOWING WIDESPREAD SHRA AND EMBEDDED TS ALONG AND NORTH OF THE SFC TROUGH FROM JUST NORTH OF THE JACKSON METRO TO DE KALB AND POINTS NORTHWARD. A NARROW LINE OF SHRA AND A FEW TSRA HAS DEVELOPED ALONG THE MS RIVER AND HAS BEGUN TO MOVE SLOWLY TO THE EAST. HAVE ALTERED CURRENT POP FORECAST BY LOWERING VALUES WEST OF THE MS RIVER TO CHC FOR THE REMAINDER OF THE MORNING. HAVE MAINTAINED CATEGORICAL POPS FOR A PERIOD OR TWO OF SHRA FOR AREAS SOUTH OF I-20 AND EAST OF I-55. AREAS NORTH OF I-20 AND EAST OF I-55 WILL CONTINUE WITH WIDESPREAD COLD RAIN THROUGH THE EARLY AFTERNOON HOURS. VERY TRICK TEMP FORECAST FOR TODAY. THE MODELS ARE INDICATING A SLIGHTLY SLOWER PROGRESSION TO THE SYSTEM TODAY. THIS HAS ALLOWED FOR WARMER TEMPS THAN FIRST ANTICIPATED. AREAS ALONG AND EAST OF I-55 AND ALONG AND SOUTH OF I-20 SHOULD WARM INTO THE UPPER 50S/LOWER 60S WITH MID/UPPER 60S PLAUSIBLE IN THE HATTIESBURG/LAUREL REGION. AS THE SFC LOW SLIDES ACROSS CENTRAL MS...NORTHERLY FLOW WILL INTENSIFY ON THE WEST SIDE OF THE LOW AND TEMPS WILL BEGIN A SLOW DECLINE. NORTHERN PORTIONS OF THE FA APPEAR TO REMAIN NORTH OF THE SFC TROUGH AND WILL HAVE A TOUGH TIME WARMING (PARTICULARLY WITH RAIN CONTINUING TO FALL). TEMPS WILL REMAIN STEADY OR SLOWLY RISE INTO THE 40S IN AREAS ROUGHLY ALONG AND NORTH OF A BASTROP LA...TO YAZOO CITY AND DE KALB MS. A FEW MORE UPDATES ARE PLANNED TODAY TO LOWER POPS AS THIS SYSTEM CONTINUES TO SLIDE TO THE EAST. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && GAGAN
Hazardous weather outlook, Feb 6, 4:39 AM CST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0439 AM CST MON FEB 06 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071039- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0439 AM CST MON FEB 06 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 40 MPH WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI THIS AFTERNOON. THIS AREA IS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM BROOKHAVEN TO MERIDIAN. A CENTER OF LOW PRESSURE WILL MOVE EAST ACROSS CENTRAL LOUISIANA THIS MORNING AND SOUTHERN MISSISSIPPI THIS AFTERNOON. MOISTURE AND INSTABILITY IS EXPECTED TO INCREASE JUST AHEAD OF THE LOW TODAY. AS THE LOW MOVES INTO SOUTHERN MISSISSIPPI THIS AFTERNOON DURING MAXIMUM DAYTIME HEATING...THERE SHOULD BE ENOUGH INSTABILITY TO RESULT IN STRONG THUNDERSTORMS EAST OF THE LOW. THE THUNDERSTORMS WILL SHIFT EAST OF THE AREA BY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:12 PM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 58 min |
| Feb 6, 2:26 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 58 min |
| Feb 6, 2:43 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 47 min |
| Feb 6, 3:25 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.